Alert archive / Colorado / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 12, NWS Pueblo, CO

May 16, 2022Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 16, 2022, 9:23 PM MDT for Baca County, Colorado. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2022, 9:23 PM MDT (03:23 UTC)
Expired
May 16, 2022, 10:00 PM MDT
In force
37 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Baca County, CO

The radar

The Pueblo radar (KPUX), 211 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 9:24 PM MDTTSTM WND GST 65Walsh, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.4 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2022-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1624 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2022-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1624 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
2019 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted.

761 
WUUS55 KPUB 170323
SVRPUB
COC009-170400-
/O.NEW.KPUB.SV.W.0012.220517T0323Z-220517T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
923 PM MDT Mon May 16 2022

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Southeastern Baca County in southeastern Colorado...

* Until 1000 PM MDT.

* At 923 PM MDT, a severe thunderstorm was located near Walsh, or 12
  miles southwest of The Saunders Elevator, moving east at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  southeastern Baca County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 10265 3715 10273 3746 10226 3751 10204
      3700 10204
TIME...MOT...LOC 0323Z 259DEG 25KT 3736 10222 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

KTS
3 follow-up statements
151 
WWUS55 KPUB 170340
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
940 PM MDT Mon May 16 2022

COC009-170400-
/O.CON.KPUB.SV.W.0012.000000T0000Z-220517T0400Z/
Baca CO-
940 PM MDT Mon May 16 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT
FOR SOUTHEASTERN BACA COUNTY...

At 939 PM MDT, a severe thunderstorm was located near The Saunders 
Elevator, moving east at 30 mph. Spotter reported 65 mph winds 
located in the town of Walsh, Colorado at 9:24PM MDT. 

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Walsh and Stonington. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 10258 3719 10255 3730 10238 3740 10227
      3751 10204 3700 10204
TIME...MOT...LOC 0339Z 259DEG 25KT 3738 10208 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
112 
WWUS55 KPUB 170348
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
948 PM MDT Mon May 16 2022

COC009-170400-
/O.CON.KPUB.SV.W.0012.000000T0000Z-220517T0400Z/
Baca CO-
948 PM MDT Mon May 16 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT
FOR SOUTHEASTERN BACA COUNTY...

At 947 PM MDT, a severe thunderstorm was located 9 miles east of 
Stonington, or 13 miles west of Richfield, moving east at 35 mph. 
There was a 65 mph wind gust in the town of Walsh, Colorado reported 
by a trained spotter at 9:24PM MDT.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Stonington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 10245 3715 10238 3737 10216 3739 10204
      3700 10204
TIME...MOT...LOC 0347Z 254DEG 30KT 3725 10202 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
174 
WWUS55 KPUB 170356
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
956 PM MDT Mon May 16 2022

COC009-170406-
/O.EXP.KPUB.SV.W.0012.000000T0000Z-220517T0400Z/
Baca CO-
956 PM MDT Mon May 16 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BACA COUNTY WILL
EXPIRE AT 1000 PM MDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.  However gusty winds are still possible with
this thunderstorm.

LAT...LON 3700 10245 3715 10238 3737 10216 3739 10204
      3700 10204
TIME...MOT...LOC 0356Z 259DEG 25KT 3726 10196 

$$

KTS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 8:31 PM MDT, 52 minutes earlier.

Area forecast discussion, May 16, 8:31 PM MDT, 52 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
831 PM MDT Mon May 16 2022

.UPDATE...
Issued at 829 PM MDT Mon May 16 2022

The Red Flag Warnings that were in effect for the San Luis
Valley, the Eastern San Juan and La Garita Mountains, the
southeast mountains, and Fremont, Huerfano and western Las Animas
counties have been allowed to expire at 8 PM as winds have
decreased and relative humidity has increased.

&&

.SHORT TERM...(This evening through Tuesday)
Issued at 240 PM MDT Mon May 16 2022

Key messages:

1) One or two strong to severe thunderstorms possible across the
southeast plains into this evening, with gusty outflow winds the
main risk, especially across the far eastern plains where greater
instability is present.

2) Spotty Red Flag Conditions into this evening over the southern
mountains, valleys and southern I-25 corridor due to gusty winds,
low humidity and isolated dry lightning.

Currently...Upper level wave moving into swrn CO this afternoon was
sparking isolated convection across the mountains as of 3 pm, with a
few lightning strikes already noted in northern Teller County.
Surface CAPE over the mountains and along I-25 was in the 300-800
J/KG range at mid-afternoon, with an axis of higher instability from
Trinidad north to La Junta, where low level dew-points have held in
the low 40s, producing CAPE over 1000 J/KG. Red Flag Warning has
been slow to verify so far today as clouds have slowed mixing
somewhat, though winds were beginning to increase over the San Luis
Valley and srn mts, and a few spots were close to criteria as of 3
pm.

This afternoon/evening...Radar trends/mesoanalysis and various CAMs
all suggest isolated to scattered thunderstorms developing on the
plains by early evening, with initial development near the surface
low between La Junta and Trinidad, where greatest surface
instability lies. Large T/Td spreads and inverted-v soundings
suggest strong/gusty winds the main risk with any storms this
evening, especially on the plains as stronger convection may
generate some 60 mph plus gusts. Will keep Red Flag Warning up into
the evening to account for current near critical conditions and the
potential for localized strong/erratic convective gusts until
sunset.  Overnight, convection should push east into KS by late
evening, with clearing skies and cool temps at most locations.

On Tuesday...weak upper ridge builds behind departing wave, and with
mid level wind field weakening, looks like we'll stay below critical
thresholds and thus no fire weather highlight needed. Convective
chances look rather low across the area as well, though some weak
upper energy moving through nrn CO might spark an isolated storm
over the central mountains, while surface boundary sinking south
over the plains provides a weak focus for storms along the Palmer
Divide and along the KS border by late day. Max temps will remain
well above average across the area as heights build/mid level temps
rise, with some low 90s on the plains once again.

.LONG TERM...(Tuesday night through Monday)
Issued at 240 PM MDT Mon May 16 2022

Key Messages:

1) Precipitation will increase across the area this week, mainly
over the mountains.

2) Thunderstorms, some potentially strong to severe, will be
possible across the eastern plains on Wednesday.

3) Critical Fire Weather conditions will ramp up Thursday.

4) Colder conditions will set in Friday into this weekend, with more
widespread precipitation possible.

Wednesday...

Some stronger shortwave energy will be passing over our area on
Wednesday, allowing for the formation of a few high-based showers
over the mountains very early in the long-term period. In the
afternoon, high temperatures will be warm, but less so than Tuesday,
with low-mid 80s expected. Later on in the day, a surge of more
moist air will come in from the east, bringing easterly winds and
higher dewpoints in the mid-40s to low-50s, with the moisture
increasing towards the Kansas border. With the easterly upslope into
our southeast mountains, scattered thunderstorms are expected to
form during the early afternoon, before slowly pushing east and
intensifying as they reach the better moisture. Current model
solutions support between 500-1000 J/kg of CAPE over the eastern
plains, and bulk shear is expected to increase into late afternoon.
Given the instability and potential shear profile, storms could
organize into multicells and perhaps a rogue supercell or two, and
as the storms push east the likelihood of severe increases. Most
prominent storm threats will be gusty winds and large hail.
Otherwise, the only other hazard for Wednesday will be a few hours
of near-critical fire weather conditions over the San Luis Valley
mid-afternoon, due to some gusty winds and continued dry conditions
in that area.

Thursday...

Widespread critical fire weather conditions will ramp back up on
Thursday as a positively-tilted upper trough moves in and winds
increase across the region throughout the column. Relative humidity
will also take another dip, sitting firmly around 10 percent
Thursday afternoon. In addition, high temperatures will also
increase once again to well above-average, hitting low-80s over the
valleys and mid-90s over most of the eastern plains.

Friday Onwards...

The main axis of the upper-trough will push over our area starting
on Friday, bringing big changes to our sensible weather through the
weekend. An initial northerly surge of winds will push across the
plains with the initial cold front, late Thursday night into early
Friday morning, bringing with it, which will keep Friday's high
temps way down. Highs over the valleys will stay in the low-70s,
while the plains will only see 50s-60s, with some NBM members
keeping the highs even lower in some places. A secondary northerly
surge will set in over the plains Friday evening, bringing much
better lift and the chance at some widespread precipitation, mainly
over our southeast mountains and eastern plains. Precipitation mode,
surprisingly, is still in flux within the model solutions, with some
putting several inches of snow in Colorado Springs, while others
keep things confined to rain showers. Will keep a close eye on snow
level and mid-level temperatures moving forwards as model solutions
evolve. The moist conditions continue through Saturday as the trough
moves through, and temperatures are expected to remain mostly the
same as Friday. Sunday is also still in flux, with the GFS sending a
secondary lobe of energy in the trough over us, giving us another
wet, cool day, while the EC has the trough move out completely,
meaning that Sunday would be completely dry with increasing
temperatures. Still too much inconsistency in the model solutions to
say for sure. Depending on the development of these solutions, we
could either have a cooler, wetter start to next week, or a
continuation of the warm and dry.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 240 PM MDT Mon May 16 2022

VFR conditions expected at all TAF stations, KALS, KCOS and KPUB,
throughout the forecast period. KCOS and KPUB might have a
possibility of brief rain showers between 21Z and 03Z. KALS winds
will start out southwest, eventually becoming light
and variable around 03Z then hovering around 10 KTS out of the
southwest around 17Z becoming westerly around 23Z. KCOS winds will
start out gusty out of the northwest around, then diminishing to
under 10 KTS out northwest at 02z, northeast around 06Z, back to
northwest around 13Z, then back out of the northeast around 20Z.
KPUB winds will start out gusting out of the southeast, then
diminishing under 10 KTS out of the northeast around 03Z, out of the
northwest starting around 08Z, out of the southwest around 19Z then
again out of the northwest around 22Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...STEWARD
SHORT TERM...PETERSEN
LONG TERM...GARBEROGLIO
AVIATION...PETERSEN
Hazardous weather outlook, May 16, 11:53 AM MDT, 9 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1153 AM MDT Mon May 16 2022

COZ058>089-093>099-171800-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1153 AM MDT Mon May 16 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms will develop across the
mountains during the early afternoon and spread eastward into the
adjacent plains during mid afternoon through the evening. The
main risks with thunderstorms across the mountains and valleys
will be localized gusty winds up to 50 mph but with little or no
rainfall. As storms move east, one or two severe thunderstorms
will be possible across the southeast plains. Initially the main
risk with thunderstorms will be gusty outflow winds up to 65 mph
and isolated lightning strikes which could spark a wild fire. As
storms move east of a line from La Junta to Kim, they will
encounter more moisture with the added risk of hail up to 1 inch
in diameter, dangerous cloud to ground lightning, and brief
moderate rainfall especially as they get closer to the Kansas
border this evening. The window for severe thunderstorm potential
will be from 2 PM to 10 PM.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Critical Fire Weather conditions will likely continue into this
week, first across the mountains and valleys, then spreading
eastward into the southeast plains late week. Thursday will be the
most concerning High Fire Danger day across southern Colorado as
gusty west winds increase ahead of another storm system.

Isolated to scattered thunderstorms will be possible Tuesday and
Wednesday across portions of the eastern mountains and plains. The
main risk with thunderstorms will be strong outflow winds and
lightning, but only spotty light rainfall amounts. However, there is
the chance for a strong to severe storm or two across the eastern
plains Tuesday and Wednesday if low level moisture behind a cold
front increases sufficiently. Hail and locally heavy rain will be
possible if this occurs.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

10/SIMCOE

In the hours before

Special weather statement, May 16, 4:23 PM MDT, 5 hours before
Special Weather Statement
National Weather Service Pueblo CO
423 PM MDT Mon May 16 2022

COZ087-088-162300-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
423 PM MDT Mon May 16 2022

...A strong thunderstorm will impact portions of east central
Huerfano and west central Las Animas Counties through 500 PM MDT...

At 422 PM MDT, Doppler radar was tracking a strong thunderstorm near
Aguilar, or 18 miles north of Trinidad, moving north at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of east central
Huerfano and west central Las Animas Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3732 10450 3737 10469 3765 10464 3756 10429
TIME...MOT...LOC 2222Z 201DEG 20KT 3743 10457

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

kam
Special weather statement, May 16, 4:57 PM MDT, 4 hours 26 minutes before
Special Weather Statement
National Weather Service Pueblo CO
457 PM MDT Mon May 16 2022

COZ086-088-093-162330-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
457 PM MDT Mon May 16 2022

...A strong thunderstorm will impact portions of southwestern Otero,
north central Las Animas and southeastern Pueblo Counties through 530
PM MDT...

At 457 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles northwest of Delhi, or 38 miles southeast of Pueblo, moving
east at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southwestern Otero,
north central Las Animas and southeastern Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3765 10426 3791 10440 3804 10396 3775 10382
TIME...MOT...LOC 2257Z 254DEG 26KT 3780 10424

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

kam
Special weather statement, May 16, 5:29 PM MDT, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Pueblo CO
529 PM MDT Mon May 16 2022

COZ086-088-089-093-170000-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO-
La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
529 PM MDT Mon May 16 2022

...A strong thunderstorm will impact portions of southwestern Otero,
northern Las Animas, south central Crowley and southeastern Pueblo
Counties through 600 PM MDT...

At 529 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Fowler, or 25 miles west of La Junta, moving east at
40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rocky Ford and Timpas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3770 10406 3798 10419 3816 10370 3777 10355
TIME...MOT...LOC 2329Z 261DEG 33KT 3793 10400

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

kam
Local storm report, May 16, 7:28 PM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
728 PM MDT MON MAY 16 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     TSTM WND GST     4 S CHERAW              38.05N 103.51W
05/16/2022  M64 MPH          OTERO              CO   MESONET

&&
Local storm report, May 16, 7:29 PM MDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
729 PM MDT MON MAY 16 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     TSTM WND GST     4 SE AIR FORCE ACADEMY  38.97N 104.81W
05/16/2022  M59 MPH          EL PASO            CO   ASOS

&&
Special weather statement, May 16, 8:45 PM MDT, 38 minutes before
Special Weather Statement
National Weather Service Pueblo CO
845 PM MDT Mon May 16 2022

COZ099-170330-
Springfield Vicinity/Baca County CO-
845 PM MDT Mon May 16 2022

...A strong thunderstorm will impact portions of Baca County through
930 PM MDT...

At 845 PM MDT, Doppler radar was tracking a strong thunderstorm over
Vilas, or 11 miles southeast of Springfield, moving northeast at 55
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Walsh around 855 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3700 10307 3704 10309 3725 10308 3761 10204
      3699 10204
TIME...MOT...LOC 0245Z 240DEG 49KT 3733 10244

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

KTS

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 8:45 PM MDTSpecial Weather StatementPUBBaca45 min
May 17, 3:42 AM MDTFire Weather WatchPUBAlamosa, Baca, Bent, Chaffee, Conejos, Costilla and 15 more35 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.